In this corner: a uterus that doesn't want to do as it is told!
In the other corner: an incredibly hormonal, bloated, emotional, infertile woman!
Watch out kids - she is dangerous!
(and apparently has lost her marbles, as evident from the beginning of this post...yikes!)
The season finale of Curb Your Enthusiasm was entitled Michael J. Fox vs. Larry David. In this terribly uncomfortable episode Michael J. Fox acts like a total jerk (not a Larry David level jerk of course) and blames all of his behavior on having Parkinson's disease. It was awful, but pretty hysterical in parts. He would bump into Larry and say "sorry, Parkinsons." Or hand him a soda, that because of his shaking would explode in Larry's face. But Larry had his sneaking suspicion that he was doing things to him on purpose, and just blaming the Parkinsons. In true CYE fashion it was 30 minutes of uncomfortable situations in which Larry acts like a colossal asshat. Normally don't watch the show, but I love me some MJF so I watched, and it was worth it.
I like to blame my current crazy behavior on the Estrogen I am taking....
As I wrote a couple weeks ago, our first IVF was canceled. Now I am in the middle stages of the second round...and I am high on estrogen. Not so much "high" as "hopped up" I would say. This time we are going guns a'blazing, which means that I have to wear three very powerful estrogen patches on my body. These 1x2" patches pack quite a wallop, let me tell you.
When the nurse was giving me instructions over the phone as to how to use the patches, she explained to me that she had to wear one of these for a while (during menopause) and they made her crazy...I am wearing three. Let the good times roll.
Every other day I have to, as I like to call it "Patch Up." I slap them on my body in a neat little row, much like I am a person with a pack a day habit who is trying to quit nicotine. Each time I do this I have to put them in a different place than the last time, as evident from the multiple little patch outlines I have all over my pelvis and upper bum area. Believe me, I have scrubbed and scrubbed but that sticky outline of those little suckers does not come off.
It is amazing what these suckers have done to my body. I am a hyper-sensitive mess. One second I am raging mad, the next I am getting teary eyed over an episode of Jersey Shore (true story God help me). I get a terrible headache every day after lunch. I have no energy what-so-ever and if I could I think I would stay in bed all day. I tend to have no filter when it comes to emailing with my friends too - what did I just say in that last email? Blame the estrogen! And I feel like my eyesight has gotten worse, but I can't blame that on the meds, but the hours spent in front of my computer when I should be cleaning my house...so nevermind!
The hope is that these powerful meds will "whip my uterus into shape" as my doctor says, and make my lining prepare for the ultimate transfer of the embryo. All of which I will find out on Friday when I go for yet another ultrasound and bloodwork. If things don't look good I don't know what I will do, as this time around we can push it out like last time, so it is pretty much a do or die situation.
And that scares the shit out of me. This is kind of like a hail mary pass for us right now with this treatment. I am pretty sure if it doesn't work now, it might not work ever, so I am freaking out a little bit. What if I don't ever get pregnant again? I know, I have a beautiful daughter, and we would have a happy life as just a family of three. And there is always adoption (my husband was actually adopted) of course. But those aren't the types of things a girl in my situation wants to hear right now. I guess that might be a reality I will have to come to grips with, but for now I am sending good vibes to my lady parts in hopes that they cooperate with me, my crazy self and I.
Is it frowned upon to start drinking wine at 2 PM on a Monday? Probably.